Fluctuations in Fluid Invasion into Disordered Media

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
School of Science | A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
2007
Major/Subject
Mcode
Degree programme
Language
en
Pages
054502/1-4
Series
Physical Review Letters, Volume 98, Issue 5
Abstract
Interfaces moving in a disordered medium exhibit stochastic velocity fluctuations obeying universal scaling relations related to the presence or absence of conservation laws. For fluid invasion of porous media, we show that the fluctuations of the velocity are governed by a geometry-dependent length scale arising from fluid conservation. This result is compared to the statistics resulting from a nonequilibrium (depinning) transition between a moving interface and a stationary, pinned one.
Description
Keywords
disordered systems, dynamics of interfaces
Other note
Citation
Rost, Martin & Laurson, Lasse & Dubé, Martin & Alava, Mikko J. 2007. Fluctuations in Fluid Invasion into Disordered Media. Physical Review Letters. Volume 98, Issue 5. 054502/1-4. ISSN 0031-9007 (printed). DOI: 10.1103/physrevlett.98.054502.